Format

Send to

Choose Destination
Acta Clin Belg. 1992;47(3):205-8.

Doxycycline and hepatotoxicity.

Author information

1
Service de M├ędecine, C.H.U. Tivoli.

Abstract

The hepatotoxicity of tetracyclines is well known. If microvesicular steatosis due to a high dose of tetracycline has virtually disappeared, it can also be observed with other drugs belonging to the tetracycline family. To our knowledge, hepatotoxicity induced by doxycycline has never been reported. In our patient, the abrupt onset of hepatic failure, five days after the start of doxycycline and the rapid normalization after the drug was stopped, leads to suspect a causal relationship between doxycycline and liver insufficiency. We must however be careful before concluding, because our patient received also acetylsalicylic acid and paracetamol, two other potential hepatotoxic drugs.

PMID:
1332350
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center